Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Sep 14, 2008, 5:06 PM CDT for Zapata County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 5:06 PM CDT (22:06 UTC)
- Expired
- Sep 14, 2008, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 200 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 142206
SVRBRO
TXC505-142300-
/O.NEW.KBRO.SV.W.0030.080914T2206Z-080914T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
506 PM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 600 PM CDT
* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING 60 MPH WINDS...6 MILES EAST OF SAN YGNACIO...MOVING
SOUTHWEST AT 12 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAS PALMAS BY 510 PM CDT.
SAN YGNACIO BY 515 PM CDT.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2713 9944 2727 9946 2731 9937 2728 9933
2727 9902 2687 9928 2686 9930 2686 9932
2688 9933 2692 9934 2695 9940 2698 9939
2700 9941 2703 9946 2708 9947
TIME...MOT...LOC 2206Z 034DEG 11KT 2702 9937
$$
SPEECE2 follow-up statements
000
WWUS54 KBRO 142247
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 PM CDT SUN SEP 14 2008
TXC505-142300-
/O.CON.KBRO.SV.W.0030.000000T0000Z-080914T2300Z/
ZAPATA-
546 PM CDT SUN SEP 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN ZAPATA COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
LAS PALMAS BY 600 PM CDT.
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
NICKEL SIZE HAIL.
60 MPH WIND GUSTS.
EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.
PLEASE REPORT WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES
OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN
BROWNSVILLE BY CALLING 956-504-1432.
THIS IS A DANGEROUS STORM.
&&
LAT...LON 2713 9944 2727 9946 2731 9937 2728 9933
2727 9902 2687 9928 2686 9930 2686 9932
2688 9933 2692 9934 2695 9940 2698 9939
2700 9941 2703 9946 2708 9947
TIME...MOT...LOC 2246Z 025DEG 10KT 2706 9926
$$
SPEECE000
WWUS54 KBRO 142302
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT SUN SEP 14 2008
TXC505-142311-
/O.EXP.KBRO.SV.W.0030.000000T0000Z-080914T2300Z/
ZAPATA-
601 PM CDT SUN SEP 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ZAPATA COUNTY HAS
EXPIRED...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORMS THAT AFFECTED NORTHWESTERN ZAPATA COUNTY
EARLIER HAVE WEAKENED AND WERE NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...DOPPLER RADAR CONTINUES TO INDICATE THAT HEAVY RAIN...AND
GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS OVER NORTHERN
ZAPATA COUNTY.
&&
LAT...LON 2713 9944 2727 9946 2731 9937 2728 9933
2727 9902 2687 9928 2686 9930 2686 9932
2688 9933 2692 9934 2695 9940 2698 9939
2700 9941 2703 9946 2708 9947
TIME...MOT...LOC 2247Z 025DEG 10KT 2166 10195
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:35 PM CDT, 31 minutes earlier.
Area forecast discussion, Sep 14, 4:35 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 PM CDT SUN SEP 14 2008 .DISCUSSION...HAVE GONE AHEAD AND POSTED THE FFA FOR THE ENTIRE CWA FROM THE LATEST KBRO RADAR TRENDS SHOWING AN INCREASE OF THE TRAINING POTENTIAL AND SLOW MOVEMENT OF THE CONV CELLS. NO OTHER CHANGES NEEDED TO THE CURRENT FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 1250 PM CDT SUN SEP 14 2008/ DISCUSSION...TROPICAL MSTR AND SHRTWV ENERGY BEING ADVECTED TO THE RGV AHEAD OF AN APPROACHING WEAK CF SCHEDULED FOR VERY SLOW FROPA STARTING IN THE NRN RGV ZNS THIS EVENING AND BISECTING VLY BY 1 PM MONDAY. ATTM...AN INVERTED SFC TROUGH EXTENDS FM THE GULF WATERS OF TAMPICO, MEXICO TO BAFFIN BAY. SHRAS/+TSRAS ARE STARTING TO FIRE JUST SOUTH AND NORTH OF BRO...AND ALONG THE SEA BREEZE CONVERGENCE ZONE. ALSO...SHRAS/+TSRAS WERE FORMING 50 TO 55 NM SOUTH OF THE SPI JETTIES WITH A NORTHWEST MVMT AT 20 KTS. BRO U/A FM 14.1200Z IS MOIST AND UNSTABLE...WITH PWATS AT 2.06 INCHES AND LIS OF -8.7 WITH SOUTHERLY FLOW FROM THE SFC TO H7. XPCT INCREASING SHRAS/+TSRAS THRU THE AFTERNOON WITH FLOODING RAINS BY THIS EVENING AND MONDAY. NAM12 BEST BET FOR THIS SHALLOW COOL AIR ENTRY EVENT. HAVE FOLLOWED THIS MDL FOR MASS FIELDS...BUT AM CONCERNED THAT THE VALLEY MAY OR MAY NOT CLEAR AFTER MONDAY. THIS POSSIBILITY OF CLEARING WILL CHANGE TEMPS MARKEDLY WILL STAY WITH CLOUDY NAM12 WHICH IS IN AGREEMENT IN THE MEAN RH FIELD WITH GFS. MARINE...SWELLS CONTINUE TO RICOCHET AROUND THE GULF KEEPING SEAS IN THE OFFSHORE WATERS CHAOTIC EVEN AS THEY SUBSIDE FROM IKE. EXPECT WAVE HEIGHTS TO FLUCTUATE BETWEEN 5 AND 6 FEET INTO THE EVENING. COLD FRONT/SURFACE BOUNDARY BACKS INTO THE COASTAL WATERS EARLY MONDAY INTO TUESDAY WILL IMPOSE NORTHERLY WIND WAVES ON TOP OF DECLINING SWELLS KEEPING SEAS ROUGH THROUGH MID WEEK. SIGNIFICANT MOISTURE POOLING AHEAD AND ALONG STALLING FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS ESPECIALLY LATE MONDAY AND TUESDAY. SMALL CRAFT EXERCISE CAUTION CONTINUED TODAY AND TONIGHT. MAY NEED TO POST ADVISORY MONDAY AS GRADIENT TIGHTENS AND SEAS RESPOND TO NORTHERLY FLOW. MARINE CONDITIONS SHOULD IMPROVE LATE WEEK AS THE SURFACE BOUNDARY WASHES OUT. AVIATION...TSRA FIRING ALONG AND AHEAD OF SURFACE BOUNDARY LRD-ALI-CRP AT 18Z. EXPECT ISOLATED TO SCT TSRA VCNTY TERMINALS THROUGH THE AFTERNOON BECOMING MORE NUMEROUS AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 85 71 83 / 30 60 30 20 BROWNSVILLE 75 86 69 83 / 30 60 30 30 HARLINGEN 75 86 71 83 / 30 50 30 20 MCALLEN 75 86 68 84 / 30 60 30 20 RIO GRANDE CITY 75 86 67 85 / 40 60 30 20 SOUTH PADRE ISLAND 76 84 72 82 / 30 60 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/51/MARTINEZ
Hazardous weather outlook, Sep 14, 11:39 AM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1139 AM CDT SUN SEP 14 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-151100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1139 AM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY FOR KENEDY...COASTAL WILLACY...AND COASTAL CAMERON COUNTIES HAS BEEN CANCELED NOW...AS MARINE CONDITIONS SUBSIDE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE FLOODING IN AREAS WITH POOR DRAINAGE...IN LOW-LYING AREAS...AND IN AREAS STILL SATURATED FROM PREVIOUS RAINS THIS AFTERNOON AND EARLY MONDAY MORNING. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH POSSIBLE FLOODING WILL CONTINUE THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS MONDAY THROUGH TUESDAY NIGHT DUE TO STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING MONDAY TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. PHILO
In the hours before
Local storm report, Sep 14, 4:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
458 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLOOD 5 ESE ROMA 26.39N 98.93W
09/14/2008 STARR TX EMERGENCY MNGR
6 INCHES OF WATER COVERING HIGHWAY 83 NEAR LA ROSITA.
&&
TSPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:26 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 2 hr |
| Sep 13, 9:45 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 13 hr |
| Sep 14, 3:52 AM CDT | Marine Weather Statement | BRO | 7 hr | |
| Sep 14, 2:21 PM CDT | Areal Flood Advisory | BRO | Kenedy | 114 min |
| Sep 14, 2:58 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg, Kenedy | 2 hr |
| Sep 14, 3:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Jim Hogg, Starr | 118 min |
| Sep 14, 3:37 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 113 min |
| Sep 14, 3:42 PM CDT | Flash Flood Warning | BRO | Hidalgo, Starr | 2 hr |
| Sep 14, 4:06 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 24 hr |
| Sep 14, 4:40 PM CDT | Flash Flood Warning | BRO | Starr, Zapata | 2 hr |
| Sep 14, 5:04 PM CDT | Special Marine Warning | BRO | 56 min | |
| Sep 14, 5:56 PM CDT | Special Marine Warning | BRO | 64 min | |
| Sep 14, 6:55 PM CDT | Special Marine Warning | BRO | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.